Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 38, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 4, 2004, 8:57 AM EDT for Harrison County, Kentucky. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2004, 8:57 AM EDT (12:57 UTC)
- Expired
- Jul 4, 2004, 10:00 AM EDT
- In force
- 63 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Harrison County, KY
The radar
The Cincinnati radar (KILN), 116 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 041259
FFWLMK
KYC097-041400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
857 AM EDT SUN JUL 4 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARRISON COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 1000 AM EDT
* AT 851 AM EDT...WEATHER SERVICE RADAR INDICATED A BAND OF
THUNDERSTORMS WITH TORRENTIAL RAINS OVER HARRISON COUNTY KENTUCKY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUNRISE...ODDVILLE...LEESBURG...KELAT...CONNERSVILLE...COLVILLE...
BRECKINRIDGE AND BERRY.
RAINFALL ESTIMATES OF NEARLY 1.5 TO 2 INCHES IN A HALF HOUR TO ONE
HOUR HAVE BEEN SEEN IN DOPPLER RADAR DATA. THIS COULD LEAD TO FLASH
FLOODING, ESPECIALLY IN THE SOUTHERN AND EASTERN PARTS OF HARRISON
COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 3850 8416 3848 8417 3850 8420 3858 8421
3856 8441 3853 8444 3849 8455 3838 8445
3828 8444 3828 8439 3831 8427 3840 8416
3846 8410
$$
XXV1 follow-up statement
000
WGUS73 KLMK 041331
FFSLMK
KYC097-041400-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
930 AM EDT SUN JUL 4 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 1000 AM EDT FOR HARRISON
COUNTY...
AT 930 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT MOST OF THE TORRENTIAL RAIN HAD MOVED EASTWARD OUT OF HARRISON
COUNTY. HOWEVER, THE EARLIER RAINS LIKELY PRODUCED A SIGNIFICANT
RUNOFF OF WATER WHICH MAY FLOOD SOME AREAS, ESPECIALLY IN THE
SOUTHERN AND EASTERN PARTS OF HARRISON COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL CAN CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE INTO AREAS THAT
APPEAR FLOODED
LAT...LON 3850 8416 3848 8417 3850 8420 3858 8421
3856 8441 3853 8444 3849 8455 3838 8445
3828 8444 3828 8439 3831 8427 3840 8416
3846 8410
$$
XXVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:09 AM EDT, 5 hours 48 minutes earlier.
Area forecast discussion, Jul 4, 3:09 AM EDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 309 AM EDT SAT JUL 4 2004 SCTD SHWRS AND STORMS CONTINUE OVER INDIANA AND CENTRAL KENTUCKY EARLY THIS 4TH OF JULY. THESE ASSOC WITH MID LVL TROUGH MOVING THROUGH THE REGION AND DEEP TROP LIKE MOISTURE. MUCH OF THIS ACTIVITY SHOULD DIMINISH BY MID MORNING OR SO LEAVING MUCH OF THE DAY HOT AND VERY HUMID. TOWARD LATE AFTN...AND ESP THIS EVENING...VORT LOBE NEAR THE OMAHA NE AREA ATTM IS EXPECTED TO KICK INTO THE AREA. MODELS AND SPC ALL PICKING UP ON THIS SMALL AND WEAKENING FEATURE WITH A POSSIBLE CONVECTIVE SYSTEM DVLPNG OFF OF THE PEAK HEATING OF THE DAY. WILL INCRS POPS INTO THE 40-50 RANGE FROM LATE AFTN THROUGH THE EVNG ACROSS THE NRN 1/2 OF CWA AS A RESULT...WITH SRN KY UNDER ONLY AROUND 20 POPS WHERE WE THINK LESS DVLPMNT SHOULD OCCUR. ON MONDAY THE CONVECTION SHOULD END BY EARLY IN THE MORNING GENERATED BY SAID VORT SYSTEM. NONETHELESS ADDITIONAL VORT PIECES MAY GENERATE CONV FROM TIME TO TIME DRIVEN ALSO BY DIURNAL INSTABILITY. HAVE INSTALLED A BIT OF TIMING TO THE POPS WITH CHANCE OF STORMS FROM TIME TO TIME MON THROUGH WED...ENDING ON WED WITH A HIGHER SHOT OF POPS...AROUND 50...WITH THE PASSAGE OF ANOTHER COLD FRONT AND UPPER SYSTEM. THU-SAT PERIOD IS STILL EXPECTED TO BE DRY. IN FACT WILL REMOVE LOW POPS FCST ON SAT WHERE MODELS ARE NOT INDICATING ANY DECENT SHOT OF CONV ATTM. MOS TEMPS ARE TRENDING YET A LITTLE WARMER WITH LOWER 90S FOR MUCH OF THE CWA MON-TUE. THIS COUPLED WITH LOWER 70S DPTS WILL GENERATE MAX HEAT INDICES POSSIBLY INTO THE 100-105 DEG RANGE. WILL MENTION THIS HAZARD IN THE HWO AND FCST GRIDS FOR NOW. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && JB
Hazardous weather outlook, Jul 4, 4:20 AM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 420 AM EDT SUN JUL 4 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 420 AM EDT SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS SHOULD DIMINISH BY MID-MORNING FOR MOST OF THE OUTLOOK AREA. THEN THERE WILL BE A GOOD CHANCE OF STORMS FROM LATE THIS AFTERNOON AND INTO THE EVENING...PARTICULARLY FOR THE LOUISVILLE, LEXINGTON, AND SOUTHERN INDIANA AREAS. THE STRONGER OF THESE STORMS COULD CONTAIN STRONG GUSTY THUNDERSTORM WINDS...TORRENTIAL RAINS AND FREQUENT DEADLY LIGHTNING. IN ADDITION, MAX HEAT INDEX VALUES MAY REACH INTO THE 95-100 DEGREE RANGE THIS AFTERNOON. PEOPLE SENSITIVE TO THE HEAT AND HUMIDITY SHOULD TAKE THE NECESSARY PRECAUTIONS, SUCH AS TAKING BREAKS AND DRINKING PLENTY OF CLEAR LIQUIDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A CHANCE OF STORMS MONDAY THROUGH WEDNESDAY AS A MOIST TROPICAL AIRMASS CONTINUES ACROSS THE OHIO VALLEY. THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE STORMS MONDAY AND TUESDAY, WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS. IN ADDITION, HEAT INDEX VALUES MAY REACH INTO THE 100-105 DEGREE RANGE ON BOTH MONDAY AND TUESDAY. THESE VALUES CAN POSE A SERIOUS RISK TO SENSITIVE GROUPS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JB
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 5:23 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 22 min |
| Jul 4, 7:27 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 38 min |
| Jul 4, 7:45 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 20 min |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.